Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 43, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 31, 2014, 5:54 AM CDT for Fannin County, Grayson County, Lamar County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2014, 5:54 AM CDT (10:54 UTC)
- Expired
- Jul 31, 2014, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fannin County, TX, Grayson County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 6:10 AM CDT | HEAVY RAIN 3.56 | Denison, TX | 3.56 OF RAINFALL WAS REPORTED VIA COCORAHS IN DENISON. |
| Jul 31, 7:28 AM CDT | FLASH FLOOD | Gunter, TX | HOUSE FLOODING IN GUNTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
058
WGUS54 KFWD 311054
FFWFWD
TXC147-181-277-311245-
/O.NEW.KFWD.FF.W.0043.140731T1054Z-140731T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
554 AM CDT THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FANNIN COUNTY IN NORTH CENTRAL TEXAS
GRAYSON COUNTY IN NORTH CENTRAL TEXAS
LAMAR COUNTY IN NORTHEAST TEXAS
* UNTIL 745 AM CDT
* AT 552 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL RAINFALL FROM
GRAYSON COUNTY...EAST TO LAMAR COUNTY...MOVING SOUTH AT 10 MPH.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE EXPECTED TO CONTINUE
THROUGH 745 AM AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
FLOODING. SIGNIFICANT PONDING OF WATER ALONG HIGHWAY 82 AND VERY LOW
VISIBILITIES IN HEAVY RAINFALL WILL CAUSE SIGNIFICANT TRAVEL
PROBLEMS FOR MOTORISTS EARLY THIS MORNING AS WELL.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...BELLS...SAVOY...BONHAM...ECTOR...DODD CITY...HONEY
GROVE...BLOSSOM...HOWE...TOM BEAN...BONHAM STATE PARK...
WHITEWRIGHT...GUNTER...VAN ALSTYNE...BAILEY...DEPORT AND LEONARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3397 9693 3386 9686 3384 9671 3392 9667
3389 9661 3384 9662 3370 9635 3388 9600
3385 9577 3394 9560 3389 9554 3388 9530
3338 9530 3348 9557 3349 9574 3346 9585
3340 9588 3334 9634 3340 9639 3342 9695
$$
CAVANAUGH2 follow-up statements
337
WGUS74 KFWD 311239
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 AM CDT THU JUL 31 2014
TXC147-277-311249-
/O.CAN.KFWD.FF.W.0043.000000T0000Z-140731T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN TX-LAMAR TX-
739 AM CDT THU JUL 31 2014
...THE FLASH FLOOD WARNING FOR LAMAR AND FANNIN COUNTIES IS
CANCELLED...
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3371 9638 3340 9639 3342 9694 3362 9694
3370 9660 3372 9646
$$
TXC181-311245-
/O.CON.KFWD.FF.W.0043.000000T0000Z-140731T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-
739 AM CDT THU JUL 31 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
SOUTHERN GRAYSON COUNTY...
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE SHERMAN...KNOLLWOOD AND BELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3371 9638 3340 9639 3342 9694 3362 9694
3370 9660 3372 9646
$$228
WGUS54 KFWD 311241
FFWFWD
TXC181-311345-
/O.EXT.KFWD.FF.W.0043.000000T0000Z-140731T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
741 AM CDT THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 845 AM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3371 9638 3340 9639 3342 9694 3362 9694
3370 9660 3372 9646
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:39 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 31, 3:39 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 339 AM CDT THU JUL 31 2014 .DISCUSSION... THE SHORTWAVE EMBEDDED IN THE UPPER LEVEL PATTERN THAT WAS LOCATED OVER SOUTHERN COLORADO YESTERDAY HAS PUSHED INTO NORTH TEXAS DURING THE OVERNIGHT HOURS AND IS EASILY VISIBLE VIA WATER VAPOR IMAGERY. BASED ON OBSERVATIONS...THE SURFACE LOW APPEARS TO BE LOCATED JUST SOUTHWEST OF THE DFW METROPLEX NEAR GRANBURY AS OF 08Z...WITH THE ASSOCIATED COLD FRONT DRAPED SOUTHWESTWARD FROM THE LOW. THIS SYSTEM BROUGHT IN A MESOSCALE CONVECTIVE COMPLEX DURING THE OVERNIGHT HOURS THAT RESULTED IN HEAVY RAIN FOR OUR RED RIVER COUNTIES AND THIS THREAT WILL CONTINUE THROUGH THE MORNING FOR AREAS NORTHEAST OF A BOWIE...TO DALLAS...TO PALESTINE LINE. LOCALIZED FLOODING HAS ALREADY BEEN REPORTED AND WILL CONTINUE TO BE A THREAT FOR THE NEXT FEW HOURS. WHILE MOST AREAS OF THE CWA WILL SEE LESS THAN A QUARTER OF AN INCH OF RAINFALL...AREAS NORTHEAST OF THE DFW METRO MAY SEE AMOUNTS OVER AN INCH...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECIPITABLE WATER AMOUNTS IN THIS AREA WILL BE OVER 2 INCHES AND WARM CLOUD DEPTHS ARE THICK...SUGGESTING WARM RAIN PROCESSES DOMINATING THE AREA. THIS CONVECTIVE ACTIVITY IS EXPECTED TO CONTINUE TO MOVE SOUTHEAST ACROSS THE CWA THIS MORNING AND SHOULD END FROM NORTHWEST TO SOUTHEAST. HIGH RESOLUTION MODEL GUIDANCE SUGGESTS A RAPID END TO THE PRECIPITATION FOR OUR AREA WITH RAINFALL EXPECTED TO END BY THIS EVENING. THE LOW APPEARS TO BE MOVING RATHER QUICKLY OFF TO THE SOUTHEAST AND THE PENDANT COLD FRONT DRAGGING FROM IT WILL CONTINUE TO PUSH THROUGH THE AREA TODAY. BEHIND THE FRONT...WINDS WILL BECOME NORTHERLY AND CONDITIONS WILL BEGIN TO DRY OUT. WEAK NORTH WINDS WILL CONTINUE INTO THE WEEKEND. ONCE THIS SYSTEM MOVES OUT OF THE AREA BY FRIDAY...TEMPERATURES WILL BE SLOW TO CLIMB AS THE AREA REMAINS UNDER NORTHWEST FLOW ALOFT THROUGH MOST OF THE WEEKEND. COLD AIR ADVECTION AND LINGERING CLOUD COVER WILL KEEP TEMPERATURES IN THE 80S FOR MOST OF THE AREA ON FRIDAY. THE CLOUD COVER SHOULD DIMINISH THIS WEEKEND AND HIGHS WILL RANGE FROM THE MID 80S TO LOW 90S AS WEAK NORTH WINDS REMAIN IN PLACE OVER THE AREA. THE RIDGE CURRENTLY OVER THE DESERT SOUTHWEST WILL SLOWLY BUILD OVER THE COMING DAYS AND EDGE CLOSER TO NORTH AND CENTRAL TEXAS HOWEVER...WE SHOULD STAY ON THE PERIPHERY THROUGH MUCH OF NEXT WEEK. THIS WILL ALLOW FOR A GRADUAL WARMING TREND AND COULD INTRODUCE ADDITIONAL RAIN CHANCES LATER IN THE WEEK...SHOULD UPPER LEVEL DISTURBANCES RIDE AROUND THE RIDGE AND TRAVERSE CLOSE TO NORTH TEXAS. HIGHS IN THE 90S WILL BE EXPECTED THROUGH MIDWEEK AND THE RETURN OF SOUTHERLY FLOW ON TUESDAY WILL HELP ACCELERATE THE WARMING TREND BUT TRIPLE DIGITS ARE NOT EXPECTED. AJS && .AVIATION... /ISSUED 643 PM CDT WED JUL 30 2014/ /00Z TAFS/ CONCERNS...POTENTIAL FOR THUNDERSTORMS AT THE METROPLEX AIRPORTS OVERNIGHT AND THEN AT WACO LATE THURSDAY MORNING WITH A COLD FRONT BRINGING NORTH WINDS TO THE REGION. SOUTHEAST WINDS AND VFR CONDITIONS WILL PREVAIL THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ALONG THE FRONT LOCATED NEAR A LINE FROM FREDERICK OK TO MIDLAND TEXAS. THE FRONT WILL MAKE SLOW BUT STEADY PROGRESS OVERNIGHT REACHING THE METROPLEX BY 14Z AND WACO AROUND 16Z THURSDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE METROPLEX...AHEAD OF THE FRONT...BEGINNING AROUND 05Z AS LIFT OCCURS AHEAD OF AN ATTENDANT SHORTWAVE. LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY CONVECTION OVERNIGHT. WILL CONTINUE WITH THE VCSH/VCTS MENTION OVERNIGHT AND LIKELY INCLUDE A TEMPO FOR -TSRA AT THE METROPLEX AIRPORTS WITH A LATER TAF ISSUANCE. BEST GUESS RIGHT NOW FOR STORMS IN THE METROPLEX MAY BE 09-13Z BUT WILL WATCH THE EVOLUTION AND ATTEMPT TO PINPOINT A BETTER TIMING. SHOWERS AND THUNDERSTORMS WILL IMPACT WACO IN A MUCH SHORTER WINDOW BETWEEN 16-19Z. NORTHWEST WINDS BEHIND THE FRONT WILL BECOME MORE NORTHERLY THURSDAY AFTERNOON. MVFR CIGS ARE EXPECTED TO DEVELOP OVERNIGHT TONIGHT AND IMPACT ALL TAF SITES BUT CONDITIONS WILL IMPROVE TO VFR BEHIND THE FRONT EARLY FRIDAY AFTERNOON. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 82 67 85 62 88 / 50 10 5 5 5 WACO, TX 88 68 87 67 89 / 30 20 10 5 5 PARIS, TX 73 63 81 63 84 / 50 20 10 5 10 DENTON, TX 77 65 85 61 86 / 50 10 5 5 5 MCKINNEY, TX 77 64 83 62 86 / 50 10 5 5 5 DALLAS, TX 83 67 84 63 88 / 50 10 5 5 5 TERRELL, TX 83 69 83 65 89 / 50 20 10 5 10 CORSICANA, TX 86 70 85 65 87 / 40 20 10 5 10 TEMPLE, TX 88 68 90 65 89 / 40 20 10 5 5 MINERAL WELLS, TX 81 65 87 64 88 / 30 10 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Jul 31, 4:30 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT THU JUL 31 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-010930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 430 AM CDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF NORTH AND CENTRAL TEXAS TODAY. THE BEST RAIN CHANCES WILL BE GENERALLY EAST OF I-35. FOR LOCATIONS ALONG AND NORTHEAST OF A LINE FROM BOWIE TO CANTON...THERE WILL BE A HEAVY RAINFALL WITH A LOCALIZED FLOODING THREAT IN THE MORNING. THUNDERSTORM CHANCES WILL END FROM NORTHWEST TO SOUTHEAST DURING THE DAY. ADDITIONALLY...A LOCALIZED THREAT FOR STRONG TO BRIEF SEVERE STORMS WILL ALSO EXIST. GUSTY DOWNBURST WINDS... FREQUENT LIGHTNING...AND HEAVY RAIN WILL BE THE MAIN THREATS. SMALL HAIL WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE SYSTEM AFFECTING THE AREA ON THURSDAY WILL QUICKLY EXIT THE REGION BY FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED EAST OF INTERSTATE 35 DURING THE DAY ON THURSDAY.
In the hours before
Local storm report, Jul 31, 2:07 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 AM CDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM FLASH FLOOD LITTLE ELM 33.15N 96.97W
07/31/2014 DENTON TX BROADCAST MEDIA
3.25" OF RAIN MEASURED IN LITTLE ELM. ELDORADO ROAD FROM
HART DR. TO LAKES DR. CLOSED DUE TO FLASH FLOODING.Local storm report, Jul 31, 2:08 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 AM CDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HEAVY RAIN SANGER 33.37N 97.18W
07/31/2014 E3.95 INCH DENTON TX BROADCAST MEDIA
3.95" OF RAIN MEASURED IN SANGER.Special weather statement, Jul 31, 2:54 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
254 AM CDT THU JUL 31 2014
TXZ120-121-310845-
KAUFMAN TX-ROCKWALL TX-
254 AM CDT THU JUL 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
KAUFMAN COUNTY
SOUTHEASTERN ROCKWALL COUNTY
AT 252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS FROM ROCKWALL TO TERRELL...CAPABLE OF
PRODUCING TORRENTIAL RAINFALL RATES UP TO 3 INCHES PER HOUR...AND
WIND GUSTS UP TO 40 MPH. LOCALIZED FLOODING OF LOW-LYING AREAS IS
LIKELY DURING THE HEAVIEST PERIODS OF RAINFALL. THESE STORMS WERE
MOVING SOUTHEAST AT 15 TO 20 MPH. IF THEY SLOW DOWN OR NEW STORMS
DEVELOP TO THE NORTHWEST...A FLASH FLOOD WARNING MAY BE ISSUED.
CITIES IN THE PATH OF THIS STORM INCLUDE FORNEY...KAUFMAN...KEMP AND
TERRELL.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3236 9624 3281 9652 3298 9631 3298 9630
3284 9630 3284 9620 3266 9607 3248 9607
TIME...MOT...LOC 0752Z 322DEG 19KT 3269 9629
CAVANAUGHSpecial weather statement, Jul 31, 3:45 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT THU JUL 31 2014
TXZ122-310915-
VAN ZANDT TX-
345 AM CDT THU JUL 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
VAN ZANDT COUNTY
AT 345 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF CANTON...MOVING EAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...EDOM...
FRUITVALE...GRAND SALINE AND VAN.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3236 9546 3235 9548 3238 9608 3239 9608
3279 9588 3277 9585 3277 9576 3276 9576
3271 9566 3272 9563 3269 9559 3248 9559
3237 9546
TIME...MOT...LOC 0845Z 274DEG 20KT 3258 9592
CAVANAUGHLocal storm report, Jul 31, 4:00 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM HEAVY RAIN PLANO 33.02N 96.72W
07/31/2014 E3.80 INCH COLLIN TX BROADCAST MEDIA
3.80" MEASURED NEAR THE INTERSECTION OF SPRING CREEK RD.
AND HIGHWAY 75 IN PLANO.Special weather statement, Jul 31, 4:55 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 AM CDT THU JUL 31 2014
TXZ105-311030-
HUNT TX-
455 AM CDT THU JUL 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN HUNT COUNTY
A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WAS LOCATED
APPROXIMATELY ALONG INTERSTATE 30...FROM ROYSE CITY TO GREENVILLE AT
453 AM. THIS CLUSTER OF STORMS WAS MOVING TO THE SOUTHEAST AT 20
MPH. VERY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ALL AREA
ROADWAYS AND WILL REDUCE VISIBILITIES SIGNIFICANTLY WHILE DRIVING.
A FLASH FLOOD WARNING MAY BE ISSUED IF THESE STORMS SLOW DOWN OR NEW
STORMS DEVELOP WITHIN THIS CLUSTER.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3298 9591 3298 9595 3290 9597 3288 9599
3286 9597 3283 9598 3285 9630 3320 9630
3321 9629 3314 9586
TIME...MOT...LOC 0953Z 292DEG 19KT 3302 9624
CAVANAUGHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:51 PM CDT | Special Weather Statement | FWD | Cooke | 24 min |
| Jul 30, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 56 min |
| Jul 30, 10:59 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 31 min |
| Jul 30, 11:13 PM CDT | Areal Flood Advisory | FWD | Cooke | 92 min |
| Jul 30, 11:29 PM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Jul 30, 11:33 PM CDT | Flash Flood Warning | FWD | Cooke | 117 min |
| Jul 30, 11:47 PM CDT | Special Weather Statement | FWD | Collin, Denton | 58 min |
| Jul 31, 12:33 AM CDT | Flash Flood Warning | FWD | Denton | 4 hr |
| Jul 31, 12:41 AM CDT | Special Weather Statement | FWD | Collin, Dallas | 34 min |
| Jul 31, 12:56 AM CDT | Special Weather Statement | FWD | Denton | 34 min |
| Jul 31, 1:04 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 30 min |
| Jul 31, 1:24 AM CDT | Areal Flood Advisory | FWD | Montague | 111 min |
| Jul 31, 1:30 AM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jul 31, 1:45 AM CDT | Special Weather Statement | FWD | Dallas | 30 min |
| Jul 31, 2:54 AM CDT | Special Weather Statement | FWD | Kaufman | 51 min |
| Jul 31, 3:45 AM CDT | Special Weather Statement | FWD | Van Zandt | 30 min |
| Jul 31, 3:52 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 53 min |
| Jul 31, 4:55 AM CDT | Special Weather Statement | FWD | Hunt | 35 min |
| Jul 31, 5:25 AM CDT | Flash Flood Warning | FWD | Hunt, Rains, Van Zandt | 2 hr |
| Jul 31, 6:51 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 84 min |
| Jul 31, 7:32 AM CDT | Flash Flood Warning | FWD | Collin, Denton | 88 min |
| Jul 31, 8:47 AM CDT | Areal Flood Warning | FWD | Grayson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.